Alert archive / Ohio / Tornado Warnings in 2009
Tornado Warning 37, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jul 22, 2009, 4:39 PM EDT for Scioto County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2009, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 22, 2009, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
County Scioto County, OH
The radar
The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KILN 222039
TORILN
OHC145-222115-
/O.NEW.KILN.TO.W.0037.090722T2039Z-090722T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EDT WED JUL 22 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 515 PM EDT.
* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR WHEELERSBURG...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTH WEBSTER...
IN ADDITION...LYRA IS NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 3866 8278 3872 8287 3890 8276 3889 8276
3885 8276 3885 8270 3884 8264 3875 8265
3874 8267 3874 8269 3873 8269
TIME...MOT...LOC 2039Z 219DEG 14KT 3871 8280
$$2 follow-up statements
000
WWUS51 KILN 222101
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT WED JUL 22 2009
OHC145-222115-
/O.CON.KILN.TO.W.0037.000000T0000Z-090722T2115Z/
SCIOTO OH-
501 PM EDT WED JUL 22 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR EASTERN
SCIOTO COUNTY...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR SOUTH WEBSTER...MOVING NORTHEAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH WEBSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 3875 8265 3875 8273 3881 8281 3885 8276
3885 8270 3884 8264
TIME...MOT...LOC 2101Z 219DEG 14KT 3880 8273
$$000
WWUS51 KILN 222111
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
511 PM EDT WED JUL 22 2009
OHC145-222122-
/O.EXP.KILN.TO.W.0037.000000T0000Z-090722T2115Z/
SCIOTO OH-
511 PM EDT WED JUL 22 2009
...THE TORNADO WARNING FOR EASTERN SCIOTO COUNTY WILL EXPIRE AT 515
PM EDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3875 8265 3875 8273 3881 8281 3885 8276
3885 8270 3884 8264
TIME...MOT...LOC 2112Z 219DEG 14KT 3883 8270
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jul 22, 4:08 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 22, 4:08 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 408 PM EDT WED JUL 22 2009 .SYNOPSIS... AN AREA OF LOW PRESSURE AND ASSOCIATED RAIN SHOWERS WILL CONTINUE TO MOVE ACROSS THE OHIO VALLEY THROUGH THE EVENING. RAIN CHANCES WILL GRADUALLY BEGIN TO TAPER OFF FROM THE WEST OVERNIGHT AS THE LOW PRESSURE CENTER MOVES NORTHEAST. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE RENEWED FOR THE AFTERNOON HOURS ON THURSDAY AS THE UPPER TROUGH PIVOTS ACROSS THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AT 19Z LOW PRESSURE WAS CENTERED OVER SOUTH CENTRAL INDIANA. BY 22Z LOW WILL BE CENTERED OVER SE INDIANA. BOTH NAM AND GFS ARE DOING WELL WITH CURRENT PLACEMENT OF RAINFALL. GOOD ISENTROPIC LIFT CONTINUES OVER THE AREA WHICH IS HELPING IN COVERAGE OF RAINFALL. CLOUD COVER AND RAIN CONTINUES TO KEEP TEMPERATURES COOL HOWEVER HAVE MADE SLIGHT ADJUSTMENTS UPWARDS IN AREAS THAT HAVE NOT RECEIVED AS MUCH RAINFALL AND HAVE HIGHER TEMPS. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY MORNING/... SURFACE LOW WILL CONTINUE TO TRACK TO THE NORTHEAST DURING THE OVERNIGHT HOURS AND WILL BE LOCATED OVER NORTHERN OHIO BY 12Z. AS SURFACE LOW MOVES TO THE NORTHEAST THE GREATEST CHANCE OF PRECIPITATION WILL AS WELL. NAM IS SLIGHTLY FASTER IN MOVING AREA OF PRECIP OUT OF AREA THAN GFS WHICH IS THE OPPOSITE OF YESTERDAY. WENT WITH A BLEND BETWEEN THE TWO SINCE BOTH ARE DOING RATHER WELL IN CURRENT PLACEMENT OF LOW. GREATEST ISENTROPIC LIFT CUTS OFF BY 06Z AND THEREFORE HAVE CUT POPS DOWN AFTER THAT TIME FRAME. A LULL IN THE PRECIPITATION WILL OCCUR ACROSS WESTERN PORTIONS OF THE REGION THURSDAY MORNING. BY THURSDAY AFTERNOON UPPER TROUGH PIVOTS THROUGH THE OHIO VALLEY HELPING TO SPARK SOME AFTERNOON SHOWERS. THERE IS SOME SLIGHT INSTABILITY DURING THE AFTERNOON HOURS AND THEREFORE HAVE ADDED ISOLATED THUNDER AS WELL. BY THE EVENING SHOWERS WILL BEGIN TO TAPER OFF AS TROUGH CONTINUES MOVEMENT EAST. MODELS IN GENERAL AGREEMENT WITH 850 TEMPS AROUND 12 TO 14 DEGREES CELSIUS. HAVE WORKED WITH THIS AND ADJUSTED FOR CLOUD COVER AND PRECIPITATION. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SURFACE HIGH WILL BRIEFLY BUILD INTO THE OHIO VALLEY FROM THE SOUTHWEST ON FRIDAY. SOUTHERLY FLOW OVERNIGHT WILL BE FOUND AHEAD OF THE NEXT COLD FRONT THAT WILL MOVE SOUTHEAST ON SATURDAY. SHOWERS ARE EXPECTED WITH THIS FROPA...AND SOME ISOLATED THUNDER WILL ALSO BE A POSSIBILITY. ANY LINGERING RAIN SHOULD EXIT TO THE SOUTHEAST ON SATURDAY EVENING AS THIS IS A NICELY PROGRESSIVE SYSTEM. TEMPERATURES WILL BE BELOW NORMAL THROUGH MUCH OF THE EXTENDED FORECAST PERIOD DUE TO THE AIRMASS BEHIND SATURDAYS FRONT. SOME COLD POOL SHOWERS THAT ARE DIURNALLY INDUCED WILL BE POSSIBLE ON SUNDAY AND MONDAY...ESPECIALLY WITH THE COLDEST AIR FOUND SUNDAY AFTERNOON WITH H8 TEMPS AROUND +12. GUIDANCE BEYOND DAY 5 AND 6 IS SHOWING A GOOD SHOT OF PRECIPITATION AHEAD OF THE NEXT STRONG COLD FRONT AND SURFACE LOW. THIS APPEARS OVERDONE UNTIL THE LOW AND SURFACE FRONT HAVE A MUCH CLOSER PROXIMITY...ON WEDNESDAY. WILL HAVE A CHANCE FOR SHOWERS IN THE WARM SECTOR TUESDAY JUST BECAUSE OF THE STRONG SOUTHERLY FLOW PUMPING IN SIGNIFICANT MOISTURE. GENERALLY WENT COOLER THAN HPC GUIDANCE IN THE EXTENDED WITH CLOUD COVER AND COLD POOL THINKING...MORE TOWARDS THE GFS TEMPERATURES. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AN AREA OF LOW PRESSURE WILL PUSH NORTHEAST ALONG THE OHIO RIVER TOWARD OHIO THIS AFTERNOON AND EVENING. A LARGE AREA OF RAIN HAS BEEN AFFECTING THE REGION FOR MOST OF THE DAY AND WILL LIKELY CONTINUE TO DO SO. CEILINGS AND VISIBILITIES HAVE OCCASIONALLY BEEN IN THE VFR AND MVFR RANGE...AND THIS IS EXPECTED TO CONTINUE. GOING INTO THE OVERNIGHT HOURS...THE HEAVIEST OF THE RAINFALL WILL END. HOWEVER...MVFR VISIBILITIES AND IFR CEILINGS WILL CONTINUE OR BECOME MORE PREVALENT. THERE MAY BE PERIODS OF LIFR CEILINGS BY EARLY MORNING...THOUGH THIS HAS NOT BEEN EXPLICITLY FORECASTED AT THIS TIME. CLOUDS WILL GRADUALLY AND SLOWLY LIFT AS THE DAY PROGRESSES...ALLOWING FOR VFR CONDITIONS BY AFTERNOON...JUST OUTSIDE THE TAF WINDOW AT MOST OF THE SITES. WINDS WILL SHIFT AROUND AS THE LOW PASSES...OUT OF THE EAST FOR THE TIME BEING...AND SHIFTING TO THE WEST OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS LOOK POSSIBLE ON THURSDAY AS WELL...BUT CONFIDENCE IN COVERAGE IS LOW ENOUGH TO LEAVE OUT AT THIS TIME. OUTLOOK...THUNDERSTORMS POSSIBLE ON SATURDAY AND SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BROOKS NEAR TERM...BROOKS SHORT TERM...BROOKS LONG TERM...FRANKS AVIATION...HATZOS
Hazardous weather outlook, Jul 22, 5:03 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 503 AM EDT WED JUL 22 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-230915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 503 AM EDT WED JUL 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RYAN
In the hours before
Special weather statement, Jul 22, 4:22 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 422 PM EDT WED JUL 22 2009 OHZ088-222100- SCIOTO OH- 422 PM EDT WED JUL 22 2009 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCIOTO COUNTY THROUGH 500 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR WHEELERSBURG...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. LOCATIONS IMPACTED INCLUDE... NEW BOSTON...ROSEMOUNT...WHEELERSBURG...SCIOTODALE AND SOUTH WEBSTER. IN ADDITION...POWELLSVILLE...SCIOTOVILLE...LYRA...PORTSMOUTH REGIONAL AIRPORT AND MINFORD ARE NEAR THE PATH OF THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED.
Nearby
Tornado Warnings in Ohio, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.